Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 125, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 20, 2011, 10:46 PM CDT for 4 counties in Iowa; Jackson County, Nobles County, Rock County, Minnesota. It was in force for 29 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 10:46 PM CDT (03:46 UTC)
- Expired
- Jun 20, 2011, 11:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IA, Dickinson County, IA, Lyon County, IA, Osceola County, IA, Jackson County, MN, Nobles County, MN, Rock County, MN
The radar
The Sioux Falls radar (KFSD), 116 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 10:50 PM CDT | TSTM WND DMG | 2 W Harris, IA | 3 STALL GARAGE MOVED OFF FOUNDATION |
| Jun 20, 10:50 PM CDT | NON-TSTM WND DMG | 2 W Harris, IA | 3 STALL GARAGE MOVED OFF FOUNDATION |
| Jun 20, 11:00 PM CDT | TSTM WND DMG | Round Lake, MN | BENT METAL FLAG POLE |
| Jun 20, 11:00 PM CDT | NON-TSTM WND DMG | Round Lake, MN | BENT METAL FLAG POLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 6:53 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS53 KFSD 210346
SVRFSD
IAC041-059-119-143-MNC063-105-133-210415-
/O.NEW.KFSD.SV.W.0125.110621T0346Z-110621T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1046 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLAY COUNTY IN NORTHWEST IOWA...
DICKINSON COUNTY IN NORTHWEST IOWA...
NORTHEASTERN LYON COUNTY IN NORTHWEST IOWA...
OSCEOLA COUNTY IN NORTHWEST IOWA...
JACKSON COUNTY IN SOUTHWEST MINNESOTA...
NOBLES COUNTY IN SOUTHWEST MINNESOTA...
EASTERN ROCK COUNTY IN SOUTHWEST MINNESOTA...
* UNTIL 1115 PM CDT
* AT 1046 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ROCK RAPIDS TO 9 MILES
SOUTH OF LAKE PARK...AND MOVING NORTH AT 60 MPH.
IN ADDITION BRIEF CIRCULLATIONS HAVE BEEN OCCURING ALONG THIS LINE
OF THUNDERSTORMS. THESE CIRCULATIONS ARE CAPABLE OF PRODUCING
ENCHANCED WINDS OF UP TO 80 MPH AND BRIEF TORNADOES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BLUE MOUNDS STATE PARK...SUPERIOR...SPIRIT LAKE AND ORLEANS AROUND
1055 PM CDT...
HARDWICK...WORTHINGTON AND LISMORE AROUND 1100 PM CDT...
WILMONT AND BREWSTER AROUND 1105 PM CDT...
HERON LAKE...LAKEFIELD AND JACKSON AROUND 1110 PM CDT...
BERGEN AROUND 1115 PM CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MAGNOLIA...KENNETH...OKABENA...KINBRAE...ALPHA...DUNDEE AND WILDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR NORTHWESTERN IOWA AND SOUTHWEST MINNESOTA AND NORTHEAST NEBRASKA
AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4349 9490 4317 9491 4344 9632 4385 9629
4385 9485 4351 9485
TIME...MOT...LOC 0346Z 196DEG 52KT 4357 9619 4336 9532
WIND...HAIL 60MPH <1.00IN
$$
LIEBL1 follow-up statement
884
WWUS53 KFSD 210406
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1106 PM CDT MON JUN 20 2011
IAC041-119-143-210416-
/O.CAN.KFSD.SV.W.0125.000000T0000Z-110621T0415Z/
OSCEOLA IA-LYON IA-CLAY IA-
1106 PM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLAY...
NORTHEASTERN LYON AND OSCEOLA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4349 9490 4326 9491 4326 9515 4337 9536
4351 9538 4351 9631 4385 9629 4385 9485
4351 9485
TIME...MOT...LOC 0406Z 196DEG 52KT 4380 9618 4364 9521
$$
IAC059-MNC063-105-133-210415-
/O.CON.KFSD.SV.W.0125.000000T0000Z-110621T0415Z/
DICKINSON IA-JACKSON MN-NOBLES MN-ROCK MN-
1106 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ROCK...NOBLES...JACKSON AND DICKINSON COUNTIES UNTIL 1115 PM CDT...
AT 1106 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARDWICK TO 7 MILES SOUTHWEST OF LAKEFIELD...MOVING
NORTH AT 50 MPH.
IN ADDITION BRIEF CIRCULLATIONS HAVE BEEN OCCURING ALONG THIS LINE
OF THUNDERSTORMS. THESE CIRCULATIONS ARE CAPABLE OF PRODUCING
ENCHANCED WINDS OF UP TO 80 MPH AND BRIEF TORNADOES.
SEVERE THUNDERSTORMS WILL BE NEAR...
BERGEN AND HERON LAKE AROUND 1115 PM CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
KINBRAE...DUNDEE AND WILDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4349 9490 4326 9491 4326 9515 4337 9536
4351 9538 4351 9631 4385 9629 4385 9485
4351 9485
TIME...MOT...LOC 0406Z 196DEG 52KT 4380 9618 4364 9521
WIND...HAIL 60MPH <1.00IN
$$
LIEBLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:35 PM CDT, 7 hours 11 minutes earlier.
Area forecast discussion, Jun 20, 3:35 PM CDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT MON JUN 20 2011
.DISCUSSION...
THE 18Z SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER NORTH
CENTRAL KANSAS WITH A WARM FRONT EXTENDING EAST INTO SOUTHEAST
NEBRASKA AND SOUTHERN IOWA. WATER VAPOR LOOP HAD A VERY STRONG WAVE
ROTATING NORTH INTO SOUTHWEST NEBRASKA THIS AFTERNOON WHICH SHOULD
BEGIN TO INTERACT WITH AN INCREASINGLY UNSTABLE AIR MASS IN THE LOW
LEVELS. EXPECT THUNDERSTORMS TO DEVELOP OVER CENTRAL NEBRASKA...THEN
PROPAGATE NORTHEAST THIS EVENING. DEEP LAYER SHEAR VERY SUPPORTIVE
OF SEVERE THUNDERSTORMS AND WITH A VERY STRONG UNIDIRECTIONAL SOUTH
WIND FROM ABOUT 3KM ON UP...SOME CONCERN THAT A NORTHWARD MOVING BOW
ECHO COULD DEVELOP EARLY THIS EVENING . THE MOST IMPRESSIVE CAPE
VALUES CURRENTLY BOTTLED UP FROM ABOUT INTERSTATE 80 SOUTH...SO SOME
OF THE LARGEST HAIL POTENTIAL LIKELY TO BE CONFINED TO THAT
AREA...ALTHOUGH THE WARM FRONT COULD BEGIN TO SURGE NORTH A BIT NOW
THAT THE WAVE IS LIFTING NORTH WHICH WOULD STILL PLACE THE FAR
SOUTHERN CWA UNDER RISK FOR VERY LARGE HAIL...STRONG WINDS AND
TORNADOES...ESPECIALLY WITH 0KM TO 1KM BULK SHEAR NEAR THE BOUNDARY
OF ABOUT 25 KNOTS. EXPECT THUNDERSTORMS TO MERGE WEST INTO THE
INVERTED TROUGH AND BRING A VERY GOOD CHANCE FOR HEAVY RAINFALL. IN
FACT...ADDED A FEW COUNTIES TO THE FLASH FLOOD WATCH IN NORTHEAST
NEBRASKA...NORTHWEST IOWA AND SOUTHWEST MINNESOTA AS THE RAIN THIS
EVENING COULD ALSO BE PRETTY HEAVY.
THE UPPER LEVEL LOW WILL TRACK OUT OF EASTERN NEBRASKA AND INTO OUR
ZONES ON TUESDAY...WITH ASSOCIATED MIDLEVEL TROWAL LIKE FEATURE AND
INVERTED SURFACE TROUGH PUSHING FROM WEST TO EAST ACROSS THE COUNTY
WARNING AREA THROUGH TUESDAY NIGHT. WITH THIS...WILL HAVE WIDESPREAD
SHOWERS/ISOLATED THUNDERSTORMS THROUGH THE PERIOD. COULD HAVE HEAVY
RAIN ON TUESDAY WITH PRECIPITABLE WATER VALUES RUNNING BETWEEN 1.5
TO 2 INCHES...AND IN LIGHT OF THAT...CONTINUED WITH FLASH FLOOD
WATCH THROUGH TOMORROW AND EXPANDED IT FARTHER TO THE EAST. COOLER
AIR WILL BE FILTERING INTO THE REGION WITH THE LOW PRESSURE...AND
HIGHS ON TUESDAY WILL BE IN THE MID 60S WEST TO MID 70S EAST.
SHOWERS WILL TAPER OFF SLOWLY ON WEDNESDAY...AND IT WILL BE VERY
COOL UNDER THE DEPARTING LOW PRESSURE...WITH HIGHS BARELY TOPPING
60 DEGREES IN OUR NORTHEASTERN AREAS WHERE CLOUDS/SHOWERS WILL
REMAIN THE LONGEST. FARTHER TO THE WEST...WHERE SUN WILL BE POSSIBLE
IN THE AFTERNOON...HIGHS WILL CLIMB TO NEAR 70.
KEPT A SMALL CHANCE OF SHOWERS IN OUR FAR NORTHEAST ON THURSDAY WITH
A LINGERING UPPER LEVEL VORTICITY FILAMENT STREAMING ACROSS THE
AREA. HIGHS WILL BE A LITTLE WARMER...THOUGH STILL BELOW NORMAL...IN
THE UPPER 60S TO MID 70S. UPPER LEVEL RIDGING BUILDS INTO THE REGION
FOR THE REMAINDER OF THE WEEK INTO THE WEEKEND...WITH A WARMING
TREND THROUGH THE PERIOD. CANNOT COMPLETELY RULE OUT A
SHOWER/THUNDERSTORM FOR THE TIME PERIOD FRIDAY INTO SUNDAY...BUT NO
REAL MODEL CONSENSUS ON WEAK WAVES TOPPING THE UPPER LEVEL
RIDGE...BUT KEPT SMALL POPS ALMOST EVERYDAY. /JM
&&
.HYDROLOGY...
EXPANDED THE FLASH FLOOD WATCH EASTWARD A FEW COUNTIES. AN AREA OF
HEAVY RAINFALL IS EXPECTED TO DEVELOP TONIGHT WITH THE HIGHEST
THREAT FOR EXCESSIVE RAINFALL ACROSS SOUTH DAKOTA. THE MAIN THREAT
FOR THIS HEAVY RAIN WILL BE FROM 600 PM THROUGH MIDNIGHT WHERE 2 TO
4 INCHES WILL BE POSSIBLE AS THUNDERSTORMS DEVELOP AND MOVE NORTH
FROM NEBRASKA. THE POTENTIAL FOR ADDITIONAL POCKETS OF HEAVY RAIN
WILL CONTINUE INTO TUESDAY AS THE STRONG LOW PRESSURE IS VERY SLOW
TO EXIT. /08
&&
.AVIATION...
MAINLY VFR THROUGH ABOUT 1Z THIS EVENING...THEN OCCASIONAL SHOWERS
AND THUNDERSTORMS ALONG WITH CEILINGS LIKELY DROPPING BACK TO MVFR
THROUGH 18Z TUESDAY.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR SDZ038>040-050-
052>066-068-069.
&&Hazardous weather outlook, Jun 20, 7:32 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 732 PM CDT MON JUN 20 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-211200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 732 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING...ESPECIALLY NEAR THE MISSOURI RIVER IN FAR SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 80 MPH AND ISOLATED TORNADOES. ACROSS EAST CENTRAL AND SOUTH CENTRAL SOUTH DAKOTA WIND GUSTS TO 70 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE MAIN THREATS. FLOODING... HEAVY RAIN AND SLOW THUNDERSTORM MOTION ACROSS SOUTH CENTRAL SOUTH DAKOTA THROUGH TUESDAY EVENING WILL CREATE THE POTENTIAL FOR 2 TO 4 INCHES OF RAINFALL ACROSS MUCH OF SOUTHEAST SOUTH DAKOTA. THESE AREAS ARE ALREADY SATURATED FROM RAINFALL LAST WEEK AS WELL AS ONGOING RIVER FLOODING...AND ARE THEREFORE VERY PRONE TO FLASH FLOODING WITH THIS AMOUNT OF RAINFALL. WHILE THE HEAVIEST RAIN SHOULD BE IN SOUTH DAKOTA LOCATIONS ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL ALSO SEE A THREAT FOR HEAVY RAINFALL...ESPECIALLY THIS EVENING. RECORD HIGH RELEASES ARE OCCURRING FROM THE MISSOURI RIVER RESERVOIRS AND WILL CONTINUE INTO MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND NON-SEVERE THUNDERSTORMS WILL BE ONGOING ACROSS CENTRAL AND EASTERN SOUTH DAKOTA ON TUESDAY...WHICH WILL LIKELY DECREASE IN INTENSITY AND COVERAGE BY THE EVENING. SLOW MOVING SHOWERS AND STORMS ARE EXPECTED TO PRODUCE HEAVY RAINFALL AT TIMES ON TUESDAY... ESPECIALLY ACROSS SOUTH DAKOTA AND SOUTHWEST MINNESOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 20, 9:17 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
917 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST OTO 42.28N 95.89W
06/20/2011 E60 MPH WOODBURY IA FIRE DEPT/RESCUE
&&
LSLocal storm report, Jun 20, 9:19 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
919 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND GST 2 N SALIX 42.34N 96.29W
06/20/2011 E70 MPH WOODBURY IA PUBLIC
&&
MDBLocal storm report, Jun 20, 9:54 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
954 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG BATTLE CREEK 42.32N 95.60W
06/20/2011 IDA IA TRAINED SPOTTER
LARGE TREE BRANCHES BLOWN DOWN IN BATTLE CREEK AND A LOSE
OF POWER.
0945 PM FLASH FLOOD 10 W PLATTE 43.39N 99.04W
06/20/2011 CHARLES MIX SD LAW ENFORCEMENT
HIGHWAY 44 10 MILES WEST OF PLATTE IS UNDER WATER.
&&
MDBLocal storm report, Jun 20, 10:01 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1001 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HEAVY RAIN 11 S BURKE 43.02N 99.29W
06/20/2011 M8.00 INCH GREGORY SD TRAINED SPOTTER
&&
MDBLocal storm report, Jun 20, 10:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1029 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
06/20/2011 MINNEHAHA SD TRAINED SPOTTER
WATER OVER THE CURB AT THE INTERSECTION OF RICE ST. AND
CLIFF AVE.
&&
MDBLocal storm report, Jun 20, 10:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1032 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD 12 N PLATTE 43.56N 98.88W
06/20/2011 BRULE SD LAW ENFORCEMENT
HIGHWAY 45 FLOODED AT TORREY LAKES LODGE. DEBRIS SUCH AS
LOGS AND LARGE BRANCHES ALSO ON HIGHWAY.
&&
MFUHSThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:12 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Ida, Plymouth, Woodbury | 33 min |
| Jun 20, 9:18 PM CDT | Flash Flood Warning | FSD | Plymouth, Sioux, Woodbury | 2 hr |
| Jun 20, 9:34 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, Ida, O'Brien, Plymouth and 1 more | 41 min |
| Jun 20, 9:37 PM CDT | Tornado Warning | FSD | Plymouth | 23 min |
| Jun 20, 9:39 PM CDT | Flash Flood Warning | FSD | Lyon, Sioux | 3 hr |
| Jun 20, 10:14 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola, Sioux | 46 min |
| Jun 20, 10:20 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista | 40 min |
| Jun 20, 10:22 PM CDT | Tornado Warning | FSD | Clay, Dickinson, O'Brien, Osceola | 23 min |
| Jun 20, 10:38 PM CDT | Tornado Warning | FSD | Dickinson, Osceola | 37 min |
| Jun 21, 12:55 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 9 days |
| Jun 21, 12:55 AM CDT | River Flood Warning | FSD | Cherokee | 11 days |
| Jun 21, 12:55 AM CDT | River Flood Warning | FSD | Lyon | 5 days |
| Jun 21, 12:55 AM CDT | River Flood Warning | FSD | Clay | 6 days |
| Jun 21, 6:34 AM CDT | River Flood Warning | FSD | Lyon | 14 hr |
| Jun 21, 6:34 AM CDT | River Flood Warning | FSD | O'Brien | 30 hr |
| Jun 21, 6:34 AM CDT | River Flood Warning | FSD | Sioux | 30 hr |
| Jun 20, 11:00 PM CDT | Tornado Warning | FSD | Pipestone, Rock | 30 min |
| Jun 20, 11:13 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood, Jackson, Murray, Nobles, Pipestone, Rock | 47 min |
| Jun 20, 11:15 PM CDT | Tornado Warning | FSD | Murray, Pipestone, Rock | 30 min |
| Jun 21, 12:55 AM CDT | River Flood Warning | FSD | Jackson | 12 days |
| Jun 21, 2:06 PM CDT | River Flood Warning | FSD | Cottonwood, Jackson | 12 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.